Alert archive / Texas / River Flood Warnings in 2008

River Flood Warning 3, NWS Fort Worth, TX

February 17, 2008Hunt County, Rockwall County, Texas

NWS Fort Worth, TX issued this river flood warning at Feb 17, 2008, 6:47 AM CST for Hunt County, Rockwall County, Texas. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2008, 6:47 AM CST (12:47 UTC)
Expired
Feb 17, 2008, 7:03 PM CST
In force
12 hr
Issued by
NWS Fort Worth, TX
Flood severity
Minor

Counties Hunt County, TX, Rockwall County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 110 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Sabine River near Quinlan (QLAT2). The gauge peaked at 15.68 ft at Feb 17, 2008, 5:00 AM CST.

actionminormoderate5101502/1702/1802/19
Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08017300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Feb 16, 3:03 PM CST, 15 hours 44 minutes earlier.

Area forecast discussion, Feb 16, 3:03 PM CST, 15 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
303 PM CST SAT FEB 16 2008

.NEAR TERM/THROUGH TUESDAY/...
MANY UPDATES ALREADY SENT JUST PREVIOUS TO THIS DISCUSSION. BOTH SVR
WATCH #57 THRU 7 PM/TOR WATCH #58 THRU 9 PM ARE IN PLACE OVER THE WRN
2/3 AND ERN 1/3 OF N TX RESPECTIVELY.

BOUNDARY REMAINS ANCHORED OVER ERN COUNTIES FROM ALONG AND EAST OF A
BONHAM-TERRELL-CORSICANA-MEXIA-HEARNE LINE AS LARGE-SCALE ASCENT MOVES
OVER THE AREA IN ADVANCE OF UPPER LOW NOW NEAR MIDLAND MOVING ENE. MAIN
THREATS WEST OF THE STALLED FRONT TO REMAIN LARGE HAIL/DAMAGING WINDS/
LIGHTNING AS FRONTAL INVERSION WILL KEEPS WINDS FROM MIXING TO THE SFC.
HOWEVER...IN SLIVER OF WARM/MOIST SECTOR (TEMPS 60S/DEW PTS 60)...MIXING
WINDS AND MESOCYCLONES (FOR TORNADO POTENTIAL) TO THE SFC WILL BE EASIER
TO ACHIEVE. BY DARK...ADVANCING 850 MB FRONT WILL OVERTAKE STORMS NEAR
THE SFC FOR MORE OF A LINEAR SQUALL LINE E OF I-35 THROUGH MID EVENING
OR SO.

UPPER LOW TO MOVE UP TOWARD LUBBOCK/CHILDRESS AREAS BY SUNSET...BEFORE
WRAPPING UP AND NEGATIVELY TILTING NEWD QUICK OVER ERN KS/MO OZARKS
BY DAYBREAK SUN. THUS RAIN CHANCES BY MIDNIGHT TONIGHT/AFTER WILL DIMINISH
RAPIDLY FROM SW-NE ACROSS THE AREA...WITH JUST LINGER LIGHT RAIN ALONG
THE RED RIVER AND BRISK W/NWLY WINDS HEADING INTO SUNDAY.

A SLOW MODIFICATION TREND SUN-TUES ON TEMPS AS NW FLOW ALOFT IN LIEU
OF EXITING UPPER LOW KEEPS THINGS DRY WITH SOME PERIODIC SUNSHINE. S/SW
WINDS WILL CRANK UP LATER MON NIGHT INTO TUES...ALLOWING FOR THE WARM
UP EXPECTED INTO MID WEEK.

&&

.LONG TERM/TUES NIGHT INTO NEXT WEEKEND/...
WARM AND BREEZY SLY FLOW TO KEEP THINGS WARM TUES NIGHT THROUGH WED
NIGHT...AS A MORE NRN STREAM BEGINS TO LIFT FURTHER NWD THAN THIS PAST
SYSTEM OVER THE CENTRAL PLAINS THURS. N TX WILL BE IN SOMEWHAT OF A
SPLIT(CONFLUENT) MID LEVEL REGIME...WITH A SRN STREAM DISTURBANCE BRING
SOME LOW CHANCES FOR SHOWERS/STORMS OVER THE SE 1/2 OF N TX THURS/FRI...
AS WEAK FRONT STALLS ACROSS THE AREA. AS ANOTHER DISTURBANCE EXITS CENTRAL
ROCKIES FRI NIGHT/SAT...SLY WINDS WILL CONTINUE THE ABOVE NORMAL TRENDS
ON TEMPS WITH ANOTHER BRIEF SHOT OF SHOWERS/STORMS OVER THE ERN 1/2
OF N TX LATER NEXT WEEKEND.

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  40  59  35  58  39 /  50   5  10   5   5
WACO, TX              39  62  36  60  37 /  50   5   0   0   0
PARIS, TX             41  52  33  55  34 / 100  20  10   5   5
DENTON, TX            38  56  31  57  38 /  60   5  10   5   5
MCKINNEY, TX          39  55  31  56  37 /  80  10  10   5   5
DALLAS, TX            42  57  37  57  39 /  60   5  10   5   5
TERRELL, TX           41  57  33  58  36 /  90   5  10   5   5
CORSICANA, TX         41  58  35  59  36 /  80   5   5   5   0
TEMPLE, TX            40  67  38  62  39 /  40   5   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

/05
Hazardous weather outlook, Feb 16, 3:00 PM CST, 15 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CST SAT FEB 16 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
300 PM CST SAT FEB 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A MODERATE RISK OF SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE
EVENING HOURS ACROSS SOUTHEASTERN PORTIONS OF NORTH TEXAS. THROUGH
MID-EVENING...TORNADIC SUPERCELLS WILL BE POSSIBLE GENERALLY EAST OF
A LINE FROM ROCKDALE...TO TERRELL...AND EMORY. LARGE HAIL AND
DAMAGING WINDS WILL ALSO BE POSSIBLE WITH ANY SEVERE STORMS IN THIS
AREA.

ELSEWHERE...A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL PERSIST INTO
THE EVENING HOURS. LARGE HAIL WILL BE THE PRIMARY HAZARD. THE SEVERE
THREAT WILL BE MAINLY EAST OF I-35 THIS EVENING...COMING TO AN END
FROM WEST TO EAST BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...
THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND
THURSDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
REQUESTS FOR SPOTTER ACTIVATION ARE LIKELY INTO THE EVENING HOURS.
MOST ACTIVATIONS WILL BE EAST OF I-35.

25

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 10:29 PM CSTRiver Flood WarningFWDHunt21 hr

Nearby

River Flood Warnings in Texas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.